Michigan, 2006Damaging Wind in Michigan, July 29, 2006
July 29, 2006 · NWS DTX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 29, 11:28 AM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 29, 11:28 AM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1228 PM EDT SAT JUL 29 2006
.UPDATE...
BOTH SATELLITE AND RADAR INDICATE A WEAKENING MCS OVER NORTHERN
LOWER. THE MORE ORGANIZED NEW DEVELOPEMENT WITH THIS MCS CONTINUES
TO BE ALONG THE NORTHEASTERN FLANK OVER ONTARIO...WHERE THE LOW
LEVEL THETA E GRADIENT IS TIGHTEST. SURFACE ANALYSIS SHOWS A
TROUGH EXTENDING FROM LAKE HURON THROUGH THE SAGINAW VALLEY AND WILL
EXPECT THUNDERSTORMS TO DEVELOP IN THIS REGION OVER THE NEXT FEW
HOURS AS THE UPPER LEVEL SHORTWAVE APPROACHES. LAPS SURFACE BASED
CAPE IS ALREADY INDICATING UP TO 2500 J/KG OVER MOST OF SOUTHEAST
MICHIGAN THIS MORNING. A WEAK CAP AROUND 850MB IS EXPECTED TO
DEVELOP OVER OUR SOUTHERN COUNTIES THIS AFTERNOON AND WOULD EXPECT
BETTER COVERAGE OF THUNDERSTORMS TO BE ACROSS THE NORTHERN HALF OF
THE CWA ALONG THE SURFACE BOUNDARY. CONVERGENCE ALONG THE LAKE HURON
SHORE COULD FURTHER ENHANCE THUNDERSTORM POTENTIAL ACROSS THE THUMB.
GIVEN THE GOOD INSTABILITY...SOME SEVERE STORMS ARE POSSIBLE MAINLY
ACROSS THE NORTHEASTERN HALF OF THE CWA. MID LEVEL WINDS WILL
GENERALLY BE OUT OF THE WEST NORTHWEST AND BULK SHEAR WILL INCREASE
THROUGH THE AFTERNOON TO 25 TO 30 KNOTS...WITH SEVERE WIND GUSTS
BEING THE MAIN CONCERN. FREEZING LEVELS ARE A LITTLE HIGH FOR HAIL
AT ALMOST 15000 FEET...BUT COULD STILL SEE SOME MARGINALLY SEVERE
HAIL WITH STRONG UPDRAFTS. ANY STORMS THAT DEVELOP WILL LIKELY BE
ACCOMPANIED BY HEAVY RAIN WITH PWS INCREASING TO AROUND 1.75
INCHES. HAVE UPDATED ZONES TO DELAY THUNDERSTORMS IN THE SOUTH AND
RAISE POPS ACROSS THE NORTH.
&&
.PREV DISCUSSION...ISSUED 747 AM EDT SAT JUL 29 2006
AVIATION
OUTSIDE OF SOME BRIEF IFR/MVFR FOG EARLY THIS MORNING, CONDITIONS
WILL BE VFR UNTIL THIS AFTERNOON WHEN THERE WILL BE A CHANCE OF
THUNDERSTORMS. THIS WILL BE FOLLOWED BY A TREND TOWARD MVFR
VISIBILITY IN FOG AGAIN BY AROUND MIDNIGHT LASTING THROUGH SUNRISE
SUNDAY MORNING.
STILL A TOUGH CALL ON THUNDERSTORMS FOR THE TERMINAL SITES TODAY AS
THE STORMS IN WISCONSIN AT PRESS TIME WHERE BEGINNING TO SHOW SOME
SIGNS OF WEAKENING. THEY STILL LOOKED FORMIDABLE ON RADAR BUT
LIGHTNING FLASH DENSITY IS DOWN FROM EARLIER AND THERE IS SOME
WARMING ON IR SATELLITE IMAGERY. IT IS STILL A TOUGH CALL BECAUSE
SURFACE BASED INSTABILITY WILL RAMP UP QUICKLY BY LATE MORNING OVER
LOWER MICHIGAN AND COULD LEAD TO A RESURGENCE IN THESE STORMS OR
LEAD TO NEW DEVELOPMENT ALONG ITS OUTFLOW. AT THE SAME TIME, THE
FAST SOUTHEASTWARD MOTION COULD LEAD TO THE STORMS MOVING TOO FAST
INTO OUR AREA BEFORE INSTABILITY CAN INCREASE. THERE WAS A
CONSIDERABLE INSTABILITY GRADIENT FROM WISCONSIN INTO OUR AREA AT
PRESS TIME INDICATING THAT THE STORMS COULD DISSIPATE WHILE MOVING
INTO SE MICHIGAN. PREPONDERANCE OF EVIDENCE SUGGESTS TRYING TO
TIME WEAKER REMNANTS INTO MBS AND FNT BETWEEN NOON AND 2 PM AND
EVEN WEAKER REMNANTS INTO DETROIT BY MID AFTERNOON.
&&
SHORT TERM...TODAY AND TONIGHT
TIMING, COVERAGE, AND INTENSITY OF THUNDERSTORMS WILL BE THE MAIN
CONCERN FOR THE SHORT TERM FORECAST. THIS WILL CONSIST OF
DETERMINING THE EVOLUTION OF ONGOING CONVECTION TO OUR WEST DURING
DAYTIME HEATING AND FACTORING IN ANY POSSIBLE NEW DEVELOPMENT. THE
CLUSTER OF STORMS OVER WISCONSIN ORIGINATED ALONG THE SURFACE FRONT
LAST EVENING WITH NEW DEVELOPMENT TENDING TO BACK BUILD TOWARD A
WEAK LOW LEVEL JET. ACTIVITY MOVING DOWNSTREAM FROM THIS AREA WILL
TEND TO FOLLOW THE LOW AND MID LEVEL MOISTURE AXIS AS IT BUILDS INTO
NORTHERN AND CENTRAL LOWER MICHIGAN THIS MORNING. EXPECT IT TO
WEAKEN BUT NOT DISSIPATE COMPLETELY AS IT MOVES TOWARD US DURING THE
HOURS BEFORE SUNRISE KEEPING A CHANCE OF SHOWERS AND STORMS IN THE
FORECAST FOR NORTH SECTIONS OF OUR AREA.
THE MORNING SHOWERS AND STORMS WILL THEN GIVE WAY TO THE UPSTREAM
COMPLEX DURING THE DAYLIGHT HOURS OF THE MORNING AS LOW LEVEL JET
INFLUENCES GIVE WAY TO SURFACE BASED INSTABILITY. BY THEN, THE
COMPLEX OVER THE DAKOTAS AND MINNESOTA AT PRESS TIME WILL LIKELY BE
ORGANIZED ENOUGH TO FEED OFF OF INCREASING SURFACE BASED INSTABILITY
THROUGH THE AFTERNOON. THESE STORMS WILL HAVE A CHANCE TO WORK
THROUGH SE MICHIGAN DURING THE AFTERNOON AND EVENING HOURS ON A
SOMEWHAT SPEEDY NW UPPER LEVEL FLOW OF AROUND 40 KNOTS AT 500 MB BY
00Z THIS EVENING. THE AMOUNT OF SURFACE BASED CAPE WILL BE MODULATED
BY HEATING ON THE HEELS OF DISSIPATING DEBRIS CLOUDS FROM MORNING
CONVECTION. MODIFYING FORECAST SOUNDINGS WITH A SURFACE PARCEL OF
90/71 YIELDS CAPE AROUND 2800 J/KG IN THE SAGINAW VALLEY BY MID
AFTERNOON. THIS, ALONG WITH ADEQUATE 0-6 KM WIND SHEAR, WILL GIVE
THE THIS MORNINGS MIDWEST COMPLEX A CHANCE TO LAST LONG ENOUGH TO
MAKE IT INTO OUR AREA WITH SOME PUNCH. FOR NOW, WE WILL MAINTAIN A
CHANCE/SCATTERED POP THIS AFTERNOON WITH SOME EXPECTATION OF HIGHER
NUMBERS IN LATER UPDATES. PRIMARY SEVERE HAZARD WILL BE DAMAGING
WIND GUSTS IN A MATURE LINEAR CONVECTIVE COMPLEX.
THERE WILL BE A SHORT WINDOW FOR LITTLE OR NO RAIN CHANCES TONIGHT
AROUND MIDNIGHT, BUT ANOTHER ROUND OF STORMS IS EXPECTED TO FIRE
ALONG THE SURFACE FRONT IN MINNESOTA AND WISCONSIN AND POSSIBLY MOVE
INTO OUR AREA LATER IN THE OVERNIGHT HOURS. THE 00Z MODELS
REASONABLY DEPICT THIS SCENARIO CONSIDERING WE ARE TALKING ABOUT
CONVECTIVE TRENDS. OUTSIDE OF THAT, LITTLE OR NO GRADIENT WIND WITH
WARM AND MUGGY CONDITIONS WILL ALLOW FOR PATCHY FOG ONCE AGAIN.
LONG TERM...SUNDAY THROUGH FRIDAY
UPPER RIDGE OVER THE CENTRAL CONUS WILL BUILD TOWARD THE GREAT LAKES
SUNDAY INTO MONDAY. NAM/GFS BOTH SHOW CONVECTION DEVELOPING ALONG
THE BAROCLINIC ZONE DRAPED ACROSS THE REGION. FORECAST SOUNDINGS
SHOW A CAP BEGIN TO DEVELOP MY MONDAY EVENING...ESPECIALLY IN THE
GFS PROFILES. BUILDING HEIGHTS/WARM ADVECTION WITH A STRENGTHENING
LOW-LEVEL JET ACROSS THE WESTERN GREAT LAKES ON SUNDAY WILL HELP TO
PROPEL THE FRONT NORTHWARD. MODELS MAY BE UNDERDOING THE CAP DURING
THE DAY ON SUNDAY GIVEN THE CONVECTIVE SHORTWAVES TRACKING THROUGH
THE REGION IN WHAT IS AT THIS POINT STILL A DECENT NORTHWESTERLY
FLOW. HOWEVER GIVEN THE POTENTIAL FOR A MORE ORGANIZED COMPLEX TO
EITHER /A/ MAKE IT INTO THE CWA OR /B/ LEAVE AN OUTFLOW IN THE
VICINITY WHICH COULD BE THE FOCUS FOR AFTERNOON CONVECTIVE...WILL
LEAVE A CHANCE GOING ACROSS THE NORTHERN CWA AND ADD A SLIGHT CHANCE
ACROSS THE SOUTH.
LOW-LEVEL JET VEERS/FOLDS OVER TOWARD MICHIGAN SUNDAY
NIGHT/MONDAY...HELPING TO PROPEL THE BOUNDARY BACK NORTHWARD AS A
WARM FRONT. IN ADDITION TO BUILDING HEIGHTS/STRENGTHENING
INVERSION...THERE REMAINS LITTLE FOCUS FOR CONVECTION ON MONDAY WITH
MAIN MOISTURE CONVECTION/LIFT FOCUSED WELL NORTH OF THE CWA.
FOLLOWED THE TRENDS OF EARLIER SHIFTS AND DROPPED SKY COVER A BIT
MORE FOR THE START OF THE WEEK AS DRY AIR/WARM ADVECTION SHOULD HELP
TO SUPPRESS CU EVEN WITH DEWPOINTS IN THE LOW 70S. IN ADDITION TO
HIGH DEWPOINTS...TEMPERATURES WILL REACH THE MID 90S WITH GOOD
INSOLATION AND A STRONG SOUTHWESTERLY FLOW. THIS WILL LEAD TO HEAD
INDICES OVER 100F...AND WILL CONTINUE TO HIGHLIGHT THE POTENTIAL
HEAT ADVISORY IN THE HWO.
FOR TUESDAY AND BEYOND...THE GFS HAS BEEN PRETTY UNSTABLE OVER THE
PAST COUPLE DAYS. IT HAS HAD A NUMBER OF CONVECTIVE FEEDBACK
PROBLEMS WITH MAY BE CONTRIBUTING TO ITS LACK OF CONSISTENCY. FOR
EXAMPLE...A MODEL TREND AT 12Z WEDNESDAY LOOKS MORE LIKE A TIME
PROGRESSION THAN A DPROG/DT...WITH A SURFACE WAVE MOVING FROM
WESTERN KANSAS IN THE 00Z/28 RUN...TO EASTERN IOWA IN THE 12Z/28
RUN...TO JUST NORTH OF LAKE HURON IN THE CURRENT 00Z/29 RUN. OTHER
EXTENDED MODELS HAVE SHOWN SOME VARIABILITY...BUT NOT TO THE DEGREE
OF THE GFS. WHILE THE GFS IS MUCH FASTER WITH THE FINAL SURFACE
WAVE...AND FASTER TO BUILD THE FOLLOWING SURFACE RIDGE THROUGH THE
REGION...IT KEEPS THE LEAD WAVE WELL NORTH OF THE CWA ON TUESDAY.
THIS IS A COMMON THEME AMONG THE RECENT GUIDANCE...KEEPING SOUTHEAST
MICHIGAN IN THE THERMAL RIDGE WITH A STRONG SOUTHWESTERLY FLOW INTO
TUESDAY NIGHT. WILL BUMP TEMPERATURES BACK UP A COUPLE DEGREES ON
TUESDAY. HOWEVER WITH UNCERTAINTY AS TO THE AMOUNT OF CLOUD COVER
AND EVENTUAL FRONTAL TIMING...WILL NOT TAKE IT TO THE EXTREME OF THE
100F HIGH THE GFS-MOS HAS AT MBS. HOWEVER...TUESDAY STILL LOOKS TO
BE ANOTHER HOT DAY WITH HEAT INDICES ABOVE ADVISORY CRITERIA.
BY MID WEEK THE 18Z DGEX OFFERS GOOD A MIDDLE OF THE ROAD
SOLUTION...BRINGING THE FRONT THROUGH LOWER MICHIGAN
WEDNESDAY/WEDNESDAY NIGHT. A QUICK COMPARISON SHOWS THE 00Z ECMWF
AND 00Z WRF-HEMI ARE PRETTY SIMILAR TO THE DGEX PATTERN AND TIMING.
WITH THE NORTHWARD PLACEMENT OF THE FRONT AND DRIER AIR ACROSS
SOUTHEAST MICHIGAN...MAY BE ABLE TO KEEP TUESDAY NIGHT DRY. HOWEVER
WITH THE UNCERTAINTY AS TO THE PLACEMENT OF THE FRONT...WILL KEEP A
LOW CHANCE POP GOING. BETTER CHANCE WILL BE WEDNESDAY/WEDNESDAY
NIGHT. THE TOO-FAST GFS ACTUALLY BRINGS A SURFACE HIGH OVER LOWER
MICHIGAN BY 00Z FRIDAY. HOWEVER...WITH THE PREFERRED SLOWER SOLUTION
WILL KEEP A NORTHEASTERLY FLOW AND A LINGERING CHANCE OF TSRA ON
THURSDAY AND SHRA THURSDAY NIGHT. OTHERWISE SURFACE RIDGE WILL
EVENTUALLY BUILD INTO THE REGION BY THE END OF THE WEEK...WITH
CLEARING SKIES AND A RETURN TO MORE SEASONABLE TEMPERATURES.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
UPDATE...KEK
AVIATION...BT
SHORT TERM...BT
LONG TERM....BRAVENDER
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 29, 4:17 AM EST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
517 AM EDT SAT JUL 29 2006
MIZ047>049-053>055-060>062-300930-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
517 AM EDT SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR TRI CITIES...FLINT AND THUMB PORTIONS
OF SOUTHEAST MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING AND THEN SCATTERED
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SEVERE WEATHER IS NOT
EXPECTED WITH ANY STORMS THIS MORNING...BUT THERE IS A SLIGHT
CHANCE OF SEVERE WEATHER THIS AFTERNOON...MAINLY BETWEEN 1 PM AND
5 PM. THE PRIMARY SEVERE WEATHER HAZARD WILL BE DAMAGING WIND
GUSTS NEAR 60 MPH. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT
30 MPH.
A FEW THUNDERSTORMS ARE POSSIBLE THIS MORNING IN THE TRI CITIES
AND THUMB...BUT THE BEST CHANCE OF STORMS WILL BE THIS AFTERNOON.
THERE IS A CHANCE THAT STORMS ONGOING DURING THE MORNING OVER
MINNESOTA AND WISCONSIN WILL HOLD TOGETHER LONG ENOUGH TO REACH
SOUTHEAST MICHIGAN. THESE STORMS...OR NEW DEVELOPMENT ASSOCIATED
WITH THE EXISTING PATTERN...WILL FEED OFF OF WARM AND HUMID AIR
ALREADY IN PLACE OVER SOUTHEAST MICHIGAN. AFTERNOON HEAT AND
HUMIDITY WILL MAKE SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS
EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A CHANCE OF THUNDERSTORMS WILL CONTINUE ON SUNDAY AS WARM AND
HUMID CONDITIONS PERSIST IN OUR AREA AND A FRONTAL ZONE LINGERS IN
WISCONSIN THROUGH NORTHERN LOWER MICHIGAN AND INTO NORTHERN LAKE
HURON. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER ONCE AGAIN
DURING THE DAYTIME ON SUNDAY.
HOT AND HUMID WEATHER CONDITIONS WILL CONTINUE THROUGH MONDAY AND
TUESDAY. HEAT INDICES AROUND 100 DEGREES WILL BE POSSIBLE AND A
HEAT ADVISORY MAY BE NEEDED UNTIL A COLD FRONT MOVES THROUGH THE
REGION ON WEDNESDAY AND THURSDAY.
A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA FROM TUESDAY NIGHT
THROUGH THURSDAY AS THE NEXT FRONTAL BOUNDARY STALLS OVER THE
AREA.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
MIZ063-068>070-075-076-082-083-300930-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
517 AM EDT SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...AND THERE
IS A SLIGHT CHANCE OF SEVERE WEATHER. THE BEST CHANCE OF SEVERE
WEATHER WILL BE FROM 3 PM TO 10 PM THIS AFTERNOON AND THIS
EVENING...WITH DAMAGING WIND GUSTS NEAR 60 MPH THE PRIMARY
HAZARD. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT 30 MPH.
THERE IS A CHANCE THAT STORMS ONGOING DURING THE MORNING OVER
MINNESOTA AND WISCONSIN WILL HOLD TOGETHER LONG ENOUGH TO REACH
SOUTHEAST MICHIGAN THIS AFTERNOON AND THIS EVENING. THESE
STORMS...OR NEW DEVELOPMENT ASSOCIATED WITH THE EXISTING
PATTERN...WILL FEED OFF OF WARM AND HUMID AIR ALREADY IN PLACE
OVER SOUTHEAST MICHIGAN. AFTERNOON HEAT AND HUMIDITY WILL MAKE
SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE ON SUNDAY AS WARM
AND HUMID CONDITIONS PERSIST IN SOUTHEAST MICHIGAN AND A FRONTAL
ZONE LINGERS IN WISCONSIN THROUGH NORTHERN LOWER MICHIGAN AND INTO
NORTHERN LAKE HURON.
HOT AND HUMID WEATHER CONDITIONS WILL CONTINUE THROUGH MONDAY AND
TUESDAY. HEAT INDICES AROUND 100 DEGREES WILL BE POSSIBLE AND A
HEAT ADVISORY MAY BE NEEDED UNTIL A COLD FRONT MOVES THROUGH THE
REGION ON WEDNESDAY AND THURSDAY.
A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA FROM TUESDAY NIGHT
THROUGH THURSDAY AS THE NEXT FRONTAL BOUNDARY STALLS OVER THE
AREA.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-300930-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
517 AM EDT SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS NORTH OF HARBOR BEACH THIS
MORNING...BUT SEVERE WEATHER IS NOT EXPECTED. SCATTERED
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN ALL MARINE AREAS...
AND THERE IS A SLIGHT CHANCE OF SEVERE WEATHER. THE BEST CHANCE
OF SEVERE WEATHER WILL BE FROM 1 PM TO 5 PM IN SAGINAW BAY AND
LAKE HURON...AND FROM 3 PM TO 10 PM IN LAKE ST CLAIR AND LAKE
ERIE. DAMAGING WIND GUSTS NEAR 60 MPH WILL BE THE PRIMARY
HAZARD... WITH STORM MOTION NORTHWEST TO SOUTHEAST AT 30 MPH.
THERE IS A CHANCE THAT STORMS ONGOING DURING THE MORNING OVER
MINNESOTA AND WISCONSIN WILL HOLD TOGETHER LONG ENOUGH TO REACH
SOUTHEAST MICHIGAN THIS AFTERNOON AND THIS EVENING. THESE
STORMS...OR NEW DEVELOPMENT ASSOCIATED WITH THE EXISTING
PATTERN...WILL FEED OFF OF WARM AND HUMID AIR ALREADY IN PLACE
OVER SOUTHEAST MICHIGAN. AFTERNOON HEAT AND HUMIDITY WILL MAKE
SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORM POTENTIAL WILL CONTINUE ON SUNDAY AS WARM AND HUMID
CONDITIONS PERSIST IN SOUTHEAST MICHIGAN AND A FRONTAL ZONE
LINGERS IN WISCONSIN THROUGH NORTHERN LOWER MICHIGAN AND INTO
NORTHERN LAKE HURON.
A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA FROM TUESDAY NIGHT
THROUGH THURSDAY AS THE NEXT FRONTAL BOUNDARY STALLS OVER THE
AREA.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
BT
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Thunderstorm Wind, Sanilac
- When
- July 29, 1:00 PM EST
- Where
- Sanilac County, 2 mi SE of New Greenleaf
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $8,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.633, -83.067
A local newspaper included pictures of several small trees uprooted at a residence along Cleland Road in northwest Sanilac County. Two barn roofs also sustained some damage. A strong downburst, associated with a pulse severe thunderstorm, generated wind gusts estimated at 65 MPH in a localized area. Property damage was estimated by owner at around $8K.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 29 to 31, 20061 death · 14 injured · 1 event
- Heat in Michigan, July 29 to 31, 200625 injured · 17 events
- Flash Flooding and Lightning Strike in Tennessee, July 29, 20061 death · $100,000 · 4 events
- Heat in Missouri, July 29 to 31, 200621 injured · 4 events
- Heat in Illinois, July 29 to 31, 20061 death · 3 events
- Hail and Damaging Winds in New York, July 29, 2006$213,000 · 55 kt wind · 14 events
- Lightning Strike in Florida, July 29, 2006$250,000 · 1 event
- Damaging Winds in Georgia, July 29, 2006$55,000 · 60 kt wind · 2 events
- Heat in Missouri, July 29 to 31, 200637 events
- Flash Flooding in Arizona, July 29, 2006$40,000 · 2 events
- Damaging Winds in South Carolina, July 29, 2006$35,000 · 55 kt wind · 4 events
- Heat in Oklahoma, July 29 to 31, 200625 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526511.